Advertisement

Pulmonary thromboembolism due to paliperidone: report of 2 cases

Published:December 30, 2013DOI:https://doi.org/10.1016/j.ajem.2013.12.038
      Venous thromboembolism (VTE) is serious medical condition, which might be caused by psychotropic medications. Previously, antipsychotic-induced VTE due to olanzapine, risperidone, clozapine, and amisulpiride was reported. In this report, we present 2 cases of paliperidone-induced VTE.
      To read this article in full you will need to make a payment
      One-time access price info
      • For academic or personal research use, select 'Academic and Personal'
      • For corporate R&D use, select 'Corporate R&D Professionals'

      Subscribe:

      Subscribe to The American Journal of Emergency Medicine
      Already a print subscriber? Claim online access
      Already an online subscriber? Sign in
      Institutional Access: Sign in to ScienceDirect

      References

        • Torres-Macho J.
        • Mancebo-Plaza A.B.
        • Crespo-Giménez A.
        • et al.
        Clinical features of patients inappropriately undiagnosed of pulmonary embolism.
        Am J Emerg Med. 2013; 31: 1646-1650
        • Vincentelli G.M.
        • Pirro M.R.
        • Bacchiarri F.
        • Panetta V.
        • Alegiani F.
        • Landolfi R.
        Evaluating the risk of venous thromboembolism in medical patients: which criteria?.
        Am J Emerg Med. 2012; 30: 504-505
        • Darwish H.S.
        • Qamar S.R.
        Paddlewheel multi-slice helical computed tomography reformation in the detection of pulmonary embolism. An initial experience.
        Saudi Med J. 2013; 34: 896-900
        • Al-Otair H.A.
        • Khurshid S.M.
        • Alzeer A.H.
        Venous thromboembolism in a medical intensive care unit. The effect of implementing clinical practice guidelines.
        Saudi Med J. 2012; 33: 55-60
        • Kroegel C.
        • Reissig A.
        Principle mechanisms underlying venous thromboembolism: epidemiology, risk factors, pathophysiology and pathogenesis.
        Respiration. 2003; 70: 7-30
        • Waage I.M.
        • Gedde-Dahl A.
        Pulmonary embolism possibly associated with olanzapine treatment.
        BMJ. 2003; 327: 1384
        • Van Neste E.G.
        • Verbruggen W.
        • Leysen M.
        Deep venous thrombosis and pulmonary embolism in psychiatric settings.
        Eur J Psychiatry. 2009; 23: 19-30
        • Allenet B.
        • Schmidlin S.
        • Genty C.
        • Bosson J.L.
        Antipsychotic drugs and risk of pulmonary embolism.
        Pharmacoepidemiol Drug Saf. 2012; 21: 42-48
        • Maly R.
        • Masopust J.
        • Hosak L.
        • Urban A.
        Four cases of venous thromboembolism associated with olanzapine.
        Psychiatry Clin Neurosci. 2009; 63: 116-118
        • Borras L.
        • Eytan A.
        • de Timary P.
        • Constant E.L.
        • Huguelet P.
        • Hermans C.
        • et al.
        Pulmonary thromboembolism associated with olanzapine and risperidone.
        J Emerg Med. 2008; 35: 159-161
        • Atmaca M.
        • Mermi O.
        Sertindole-associated deep venous thrombosis.
        J Clin Psychopharmacol. 2011; 31: 550-551
        • Skokou M.
        • Gourzis P.
        Pulmonary embolism related to amisulpride treatment: a case report.
        Case Rep Psychiatry. 2013; 2013: 718950
        • Thomassen R.
        • Vandenbroucke J.P.
        • Rosendaal F.R.
        Antipsychotic medication and venous thrombosis.
        Br J Psychiatry. 2001; 179: 63-66
        • Canoso R.T.
        • de Oliveira R.M.
        Chlorpromazine-induced anticardiolip in antibodies and lupus anticoagulant: absence of thrombosis.
        Am J Hematol. 1998; 27: 272-275
        • Jönsson A.K.
        • Spigset O.
        • Hägg S.
        Venous thromboembolism in recipients of antipsychotics: incidence, mechanisms and management.
        CNS Drugs. 2012; 26: 649-662
        • Lacut K.
        • Le Gal G.
        • Couturaud F.
        • et al.
        Association between antipsychotic drugs, antidepressant drugs and venous thromboembolism: results from the EDITH case-control study.
        Fundam Clin Pharmacol. 2007; 21: 643-650
        • Hamanaka S.
        • Kamijo Y.
        • Nagai T.
        • et al.
        Massive pulmonary thromboembolism demonstrated at necropsy in japanese psychiatric patients treated with neuroleptics including atypical antipsychotics.
        Circ J. 2004; 68: 850-852
        • Shulman M.
        • Jennifer Njoku I.
        • Manu P.
        Thrombotic complications of treatment with antipsychotic drugs.
        Minerva Med. 2013; 104: 175-184